I know this is a very iffy question, but waiting with so many variables is very difficult. My husband is 82. He has always
been in very good health with the exception of a heart regurgitation for about fifteen years.
Two years ago he had a stent placed in his heart because of an eighty percent blockage.
Since then, the heart has appeared OK. He continues to do yardwork etc. He has developed PAD that appears serious, constant freezing feet and hands, discolored, swollen feet, swollen hands, pain etc. He won't go to the doctor.
How long can these types of symptoms continue? What to do?
Exercise is very beneficial (is there leg pain?). Your husband can begin a regular exercise program, such as walking. Walking is very important and can aid the treatment of PAD. Patients who walk regularly can expect a marked improvement in the distance they are able to walk before experiencing leg pain.
It is difficult to put a time if left untreated, but patients with PAD can develop serious health problems, including:
•Heart attack: permanent damage to the heart muscle caused by a lack of blood supply to the heart for an extended time
•Stroke: interruption of the blood flow to the brain
•Transient ischemic attack (TIA): a temporary interruption in the blood supply to the brain)
•Renal artery disease or stenosis: a narrowing or blockage of the artery that supplies blood to the kidney
•Amputation: the removal of part or all of the foot or leg (rarely the arm), especially in people who also have diabetes
The discolored perpherals indicate a serious blood flow to the area, and your husband should be shocked into understanding that left untreated could cause a loss of his limbs.
Thanks for sharing, and hope it works out for you as it is understood the stress and anquish that you have not being able to help or be serioulsy heard. Take care,
Thanks for the information. He does have quite a bit of pain in his legs and hands as well as significant swelling. He also gets a tightening quite frequently in his mid back, although no real pain in the front. I can't find on the net what that could be, but it is increasing in frequency. All in all he often feels punk, can't sleep well, and always has freezing hands and feet at night.
And yes, the stress is getting to me!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.